So usually I take my Lantus dose at 10PM...my alarm went off an everything but I just shut it off and totally spaced on my taking my shot until now...12AM...I'm on 25 units, but since it was later I only took 23. Now, my blood sugar is running in the high end, it was 275 before I took my (late) lantus dose. I'm just worried...did I do the right thing? I mean, is two hours really going to make that much of a difference? I mean I was running high, so AH I just don't know =(

Help?

Tags: lantus

Views: 91

Reply to This

Replies to This Discussion

I had a wierd vacation. Stuff wasn't working but it wasn't not working consistently and would work some of the time but I had a couple of big problems that were annoying to deal with. Anytime I'm > about 120, I will at least think about a CB so I would hae hit the 275 w/ a correction bolus. I might go walk to the dog or something to help it out too, except maybe not after midnight? I never took Lantus though, as I went from R/N to pumping Novolog. I don't usually get that big of a spike out of basal "oopsing" but, occasionally I'll turn it down to go running and get distracted and realize it later and will note that it will spike pretty quickly from being turned down. If you are absolutely sure there are no other factors (slow food, missed carb counting, Jupiter moving in line with Neptune...whatever?) then you could probably conclude that two hours late will cause that sort of problem. I'm not sure there's quite enough to do it but I'd say it's a possibility?
I miss my time frame all the time. It does effect your numbers but it is not long term. You may even wake up with a morning high but once the lantus is good in your system then there is nothing to worry about. It stays in your system for about 22-24 hours so if your off by a couple of hours its most likely almost out of your system. Being in the 200's looks scary but is only bad if its long term....In otherwords you did the right thing and you shouldnt worry :)
I agree that being 2 hours late could make a small difference but not that much. Since you were that high before you took your lantus dose, I doubt it has to do with your basal. How were you 2 hours after dinner? I would do a correction shot, being somewhat conservative since it's close to bedtime for you. Also drink some water.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

TuDiabetes Is Getting A Makeover!

  Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes Read on! →

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service